Pennsylvania, 2007Extreme Cold in Pennsylvania, February 16, 2007
February 16, 2007 · NWS CTP · 13 events in 13 counties and zones
Cold temperatures and brisk west winds combined to produce bitterly cold wind chills across north-central Pennsylvania.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold temperatures and brisk west winds combined to produce bitterly cold wind chills across north-central Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 16, 2:47 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 16, 2:47 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
247 AM EST FRI FEB 16 2007
.SHORT TERM /TODAY THROUGH SUNDAY/...
KJST AND KDUJ HAVE BEEN DANCING AROUND WIND CHILLS OF MINUS 15
THIS MORNING...AND TEMPS ARE ONLY GOING TO GET SLIGHTLY COOLER
THROUGH SUNRISE. SO HAVE ISSUED A WIND CHILL ADVISORY FOR THE NRN
TIER AND LAURELS UNTIL 11 AM.
HAVE HELD TEMPS BELOW EVEN THE COOLEST MOS GUIDANCE TODAY AND
TONIGHT...AS SNOWPACK AND WESTERLY FLOW KEEP IT COLD. EVEN THOUGH
THE WEST WINDS WILL SQUEEZE OUT A FEW FLAKES FROM THE CLOUDS IN
THE WESTERN HIGH TERRAIN...THERE SHOULD NOT BE ANY ACCUMS...AND
HAVE JUST HELD MENTIONS OF FLURRIES IN PLACE TODAY.
SKIES TRY TO CLEAR OUT FROM S TO N TONIGHT...BUT HIGH CLOUDS ROLL
IN AT THE SAME TIME.
A SHORTWAVE WITH A BIT OF A SFC REFLECTION WILL MOVE DOWN THE EAST
SIDE OF THE WESTERN CONUS RIDGE AND CROSS THE MIDWEST FRI NIGHT
AND LIGHT SNOW FROM THIS GUY WILL NEAR OUR WESTERN BORDER BY NOON
ON SATURDAY. BUT...IT THEN LOSES IT/S IDENTITY WITH LITTLE
MOISTURE HELP...AND A TRACK OF THE VORT MAX THAT IS JUST TOO FAR
SOUTH TO MAKE TOO MUCH NOISE. THIS HAS BEEN THE FORECAST FOR QUITE
A FEW DAYS...AND WILL JUST FIRM THINGS UP A BIT...AND NUDGE POPS
UP TO LIKELIES FOR THE NW 2/3RDS OF THE CWA FOR SAT AFTN AND
EVENING. SREF AND MREF/GEFS PLUMES SHOW A DECENT AGREEMENT AMONG
THE MEMBERS THAT WE SHOULD GET AN INCH OR TWO FOR THE WESTERN
HIGHLANDS AND A DUSTING TO AN INCH FOR THE RIDGE AND VALLEY REGION AND
NERN MTS...AND NOTHING/FLURRIES IN LANCASTER. WILL THEREFORE KEEP
ONLY A LOW CHC POP IN THE SE. ANY PRECIP FROM THIS CLIPPER WILL BE
OVER BY SUNDAY MORNING. A LITTLE UPSLOPE FLOW COULD SQUEEZE OUT
SCT SHSN IN THE WEST ON SUNDAY. WILL HOLD TEMPS AS THEY WERE FOR
SAT INTO SUNDAY...JUST SLIGHTLY COOLER THAN MAV MOS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO CHANGES TO SPEAK OF HERE. BUT A LITTLE COMMENTARY ON THE WELL-
ADVERTISED PATTERN CHANGE. IT IS STILL LOOKING LIKELY - BUT ONLY
FOR A VERY BRIEF TIME. THE TEMPS WON/T BE THAT MUCH MILDER
ANYTIME SOON WITH DEEP SNOWPACK IN PLACE AND HEIGHTS/THICKNESSES
THAT DON/T LOOK TOO FANTASTIC. MREF/GEFS MEAN DOES PUT US ABOVE
NORMAL FOR 8H TEMPS LATE NEXT WEEK...IT WAGGLES RIGHT BACK TO
SLIGHTLY BELOW NORMAL AROUND DAY 12.
&&
.AVIATION /07Z-06Z/...
WESTERLY FLOW OVER THE HIGHER ELEVATIONS IS SQUEEZING OUT LIGHT
SNOW WITH ALTERNATING IFR TO MVFR CONDITIONS AT KBFD AND KJST.
PRESSURE GRADIENT BETWEEN A 964 MB LOW NEAR RIMOUSKI QUEBEC AT THE
MOUTH OF THE ST LAWRENCE RIVER AND A 1033 MB HIGH OVER EASTERN
OKLAHOMA HAS ALLOWED WINDS TO CONTINUE IN THE 10 TO 20 KT RANGE
WITH GUSTS TO 25 KT AT TIMES. A SLIGHT DECEEASE IN WIND SPEEDS
AFTER 12Z IS LIKELY AS THE SURFACE HIGH BUILDS INTO THE MID
ATLANTIC BUT WILL STILL SEE SOME GUSTS TO 20 KTS OVER THE HIGHER
ELEVATION AIRFIELDS.
VFR CONDITIONS WILL CONTINUE THROUGH THE END OF THE FORECAST PERIOD
AS HIGH PRESSURE MOVES INTO THE REGION.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR
PAZ004>006-010>012-017-018-024-033-037-041-042.
&&
SHORT TERM...DANGELO
LONG TERM...DANGELO
AVIATION...TYBURSKI
Hazardous weather outlook, Feb 16, 3:10 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 AM EST FRI FEB 16 2007
PAZ004>006-010>012-017-018-024-033-037-041-042-170815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
310 AM EST FRI FEB 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
WIND CHILLS WILL BE 10 TO 20 BELOW THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-170815-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
310 AM EST FRI FEB 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DANGELO
Extreme Cold/Wind Chill, Warren
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Warren forecast zone
- Reported by
- ASOS
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, McKean
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- McKean forecast zone
- Reported by
- ASOS
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Potter
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Potter forecast zone
- Reported by
- ASOS
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Elk
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Elk forecast zone
- Reported by
- ASOS
- Coordinates
- 41.425, -78.649 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Cameron
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Cameron forecast zone
- Reported by
- ASOS
- Coordinates
- 41.437, -78.204 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Northern Clinton
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Northern Clinton forecast zone
- Reported by
- ASOS
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Clearfield
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Clearfield forecast zone
- Reported by
- ASOS
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Northern Centre
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Northern Centre forecast zone
- Reported by
- ASOS
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Cambria
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Cambria forecast zone
- Reported by
- ASOS
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Somerset
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Somerset forecast zone
- Reported by
- ASOS
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Tioga
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Tioga forecast zone
- Reported by
- ASOS
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Northern Lycoming
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Northern Lycoming forecast zone
- Reported by
- ASOS
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
Extreme Cold/Wind Chill, Sullivan
- When
- February 16, 5:00 AM EST to 11:00 AM EST
- Where
- Sullivan forecast zone
- Reported by
- ASOS
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
West winds of 10 to 20 mph, combined with low temperatures in the single digits, produced wind chill readings around 15 degrees below zero.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 16, 200723 events
- Winter Weather in Iowa, February 16 to 17, 200721 events
- High Wind in Montana, February 16, 200776 kt wind · 13 events
- Winter Weather in Illinois, February 16 to 17, 200713 events
- High Wind in South Dakota, February 16, 200761 kt wind · 11 events
- Winter Storm and High Wind in Colorado, February 16 to 17, 200788 kt wind · 10 events
- High Wind and High Surf in Hawaii, February 16 to 22, 200750 kt wind · 10 events
- Extreme Cold in Florida, February 16 to 17, 20079 events
- Astronomical Low Tide in New Jersey, February 16 to 17, 20076 events
- High Wind in Nebraska, February 16, 200763 kt wind · 4 events
- Astronomical Low Tide in New Jersey, February 16 to 17, 20074 events
- High Wind in Nebraska, February 16 to 17, 200751 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13090, 13091, 13092, 13093, 13094, 13095, 13096, 13097, 13100, 13101, 13102, 13103, 13104.